MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51795
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined there were cracks in the catheter.A functional test could not be performed; however, the balloon was lubricated and advanced through an olympus gif-q20 endoscope with a 2.8 mm channel.The balloon advanced through the scope without difficulty and exited the distal end.A ring gauge passed smoothly over the distal and proximal joints of the balloon.During a visual examination, cracks were observed in the catheter approximately 92 cm and 101.5 cm from the distal end.A product specific discrepancy or anomaly was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: responses to additional questions indicated that negative pressure was not applied to the balloon prior to advancement.This is a likely cause for the reported observation.A contributing factor to difficulty with balloon advancement is failure to apply negative pressure to the balloon prior to advancement.The instructions for use advise the user: "to facilitate passage through the endoscope, apply negative pressure to the device." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.Damage to the catheter can occur if the device experiences excessive pressure during general handling.Cracks and kinks were observed along the length of the catheter suggesting the device received excess pressure.The instructions for use direct the user: "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." this activity will aid in device preservation.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.There were no nonconformances for the lot number said to be involved.A discrepancy or anomaly was not observed with the product that was released for distribution.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that no negative pressure was applied, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.[it was] impossible to pass the device in the channel of the endoscope (channel greater than 2.8 mm).They used another device, same reference.There was no reportable information at this time.The device was evaluated on 26-jul-2019 and cracks were observed in the catheter approximately 92 cm and 101.5 cm from the distal end.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8912627
Report Number1037905-2019-00481
Device Sequence Number1504570
Product Code KNQ
UDI-Device Identifier00827002517950
UDI-Public(01)00827002517950(17)210212(10)W4030994
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberG51795
Device Catalogue NumberHBD-W-10-11-12
Device Lot NumberW4030994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1